MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. 250; INTRAOCULAR LENS
Model Number 250 (+ 20 D)
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Event occurred in malaysia.Iol got stuck during screw rotation due to injector malfunction during iol insertion.Imdrf code: a050301, failure to eject.Iol was explanted on (b)(6) 2023.
 
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for an event that occurred outside of the usa.Injector malfunction is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending device return and completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Additional Manufacturer Narrative
This follow-up #1 emdr is being submitted to fda for an event that occurred outside of the usa.The report includes additional information not available/included in the initial report.The product was returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.Potential harm of this complaint category is defined as "negligible" or "minor", and the complaint rate doesn't reach its action/alert level.In addition, this is not a customer letter/ae report required case.So, we completed this process with trend analysis and appearance check.Appearance check result was consistent to reported information.A review of the most recent complaint trending data indicates that no significant trends have been identified at this time and no capa is required as part of the product evaluation.
 
Event or Problem Description
Event occurred in malaysia.Iol got stuck during screw rotation due to injector malfunction during iol insertion imdrf code: a050301, failure to eject.Iol was explanted on (b)(6) 2023.

Brand Name
250
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
110 progress
suite 175
irvine, CA 92618
9093896317
MDR Report Key18196907
Report Number3006723646-2023-00451
Device Sequence Number17743225
Product Code HQL
UDI-Device Identifier04547480480787
UDI-Public04547480480787
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number250 (+ 20 D)
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer11/06/2023
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown